Hail, Madison
- When
- March 27, 6:07 AM CST
- Where
- Madison County, 10.73 mi WNW of Quimby
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.263, -91.399
A strong cold front combined with an unstable air mass produced isolated reports of hail across Northeast Louisiana for the early morning of the 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A strong cold front combined with an unstable air mass produced isolated reports of hail across Northeast Louisiana for the early morning of the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 27, 3:50 AM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 450 AM CDT SUN MAR 27 2011 .DISCUSSION...SHORT TERM(TODAY THROUGH MONDAY NIGHT)...CONTINUED TRICKY FORECAST OVER NEXT 48 HOURS AS POTENTIAL FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH-CENTRAL AND SERN PORTIONS OF THE ARKLAMISS BY EARLY EVENING. FOCUS WILL THEN TURN TO INCREASING RAIN CHANCES ACROSS NORTHERN LOCATIONS LATE TONIGHT AND EARLY MONDAY. EARLIER ROBUST CONVECTION ACROSS HIGHWAY 82 CORRIDOR HAS DIMINISHED THIS EARLY SUNDAY MORNING AS DEPARTING SURFACE LOW SHIFTS EAST. ATTENDANT SFC COLD FRONT IS CURRENTLY PUSHING SOUTH ACROSS MUCH OF THE ARKLAMISS BUT HAS SLOWED IN FORWARD PROGRESS OVER THE PAST HOUR OR SO. SCATTERED ELEVATED SHOWERS PERSIST ACROSS NORTH-CENTRAL AND CENTRAL PORTIONS OF THE ARKLAMISS WITH ISOLATED THUNDERSTORMS CONTINUING ACROSS NORTHERN AL AND BACK ACROSS NORTH-CENTRAL LA. THIS ACTIVITY IS ORIENTED ALONG THE EML THAT PROVIDED A FOCUS FOR EARLIER SEVERE STORMS SATURDAY. WITH FORWARD PROGRESSION OF SHALLOW COLD FRONT SLOWING ACROSS THE SOUTH-CENTRAL AND SOUTHERN ARKLAMISS REGION AND PRESENCE OF EML WITH SUBSTANTIAL LAPSE RATES/>7 C/KM/...STRONG TO SEVERE THUNDERSTORM RISK APPEARS TO EXIST FOR THIS AFTERNOON AND EARLY EVENING ACROSS THESE LOCATIONS. THE WEAK SFC LOW FROM LAST NIGHT WITH LITTLE MID/UPPER LEVEL SUPPORT RESULTED IN A SHALLOW COLD FRONT AS H85-H7 WIND FLOW CONTINUES TO BE OUT OF THE WSW PER KDGX VAD WIND PROFILE AND NWP GUIDANCE. AS EML LOOKS TO REMAIN IN PLACE ALONG AND SOUTH OF INTERSTATE 20...LOW-LVL /925-850MB/ WIND FLOW WILL BACK IN RESPONSE TO APPROACHING STRONGER H5 S/WV ACROSS SOUTHERN PLAINS THIS AFTERNOON. AS BACKING OF SWLY LOW-LVL FLOW IS COUPLED WITH ISENTROPIC LIFT INTO THE H8-H9 LAYER WITH AVAILABLE ELEVATED INSTABILITY OF 500-1000 J/KG THIS AFTERNOON...ISOLATED STRONG THUNDERSTORMS WITH PEA TO DIME SIZED HAIL COULD OCCUR ACROSS SOUTH-CENTRAL ARKLAMISS LOCATIONS. FARTHER SOUTH ACROSS HIGHWAY 84 CORRIDOR...BUFR SOUNDINGS INDICATE SOME CONVECTION COULD BE SURFACE BASED WITH LITTLE SFC/MLCINH IN PRESENCE OF SBCAPE VALUES ~1000-1500 J/KG. WITH WEAK LOW-LEVEL FLOW AND MOISTURE FEED...STRONG TO SEVERE PULSE-TYPE TO SEMI-DISCRETE ORGANIZED THUNDERSTORMS UNDER ~50 KT 0-6 KM BULK SHEAR COULD BE CAPABLE OF HAIL TO SIZE OF QUARTERS AND DAMAGING WINDS TO 60MPH ALONG EXTREME SOUTHEASTERN LOCATIONS THIS AFTERNOON. WILL MAKE MENTION OF HAZARDS IN HWO. HAVE INCREASED MAV POPS ACROSS CENTRAL AND SOUTHERN LOCATIONS FOR THIS AFTERNOON AND EVENING. MAV POPS WERE ALSO INCREASED ACROSS NORTHERN LOCATIONS AS S/WV SWINGS BY TO THE NORTH. MAV TEMPS WERE RAISED SLIGHTLY ON MONDAY GIVEN POSSIBLE CLEARING OF CLOUDS JUST AFTER SUNRISE OPPOSED TO LATE MORNING ADVERTISED BY MAV MOS. 27/0Z OPS GFS HAS COME MORE IN LINE WITH 27/0Z AND PREVIOUS ECMWF RUNS AS WELL AS 27/0Z GEM AND NAM WITH A QUICK-HITTING ROUND OF ELEVATED SHOWERS ACROSS CENTRAL AND NORTHERN PORTIONS OF THE ARKLAMISS TONIGHT THROUGH EARLY MONDAY MORNING. QPF WILL REMAIN GENERALLY LIGHT WITH LESS THAN ONE QUARTER QPF ACROSS NORTHERN LOCATIONS OWNING TO MODEST ASCENT...LIMITED MOISTURE FEED...AND RELATIVELY DRY AIRMASS IS PLACE ACROSS THE NORTH. THIS SHORTWAVE WILL DRIVE MUCH DRIER AIR IN ACROSS THE ARKLAMISS REGION MID-DAY MONDAY AS SKIES WILL BECOME PARTLY CLOUDY FROM WEST TO EAST BY MONDAY NIGHT BEFORE SOUTHERLY RETURN FLOW AND CLOUDS REBUILD IN BY TUESDAY MORNING AHEAD OF THE NEXT WEATHER MAKER. /ALLEN/ LONG TERM(TUESDAY THROUGH SUNDAY)...ACTIVE PATTERN PERSISTS FOR THE MEDIUM RANGE WITH AT LEAST TWO SIGNIFICANT SHORTWAVES DROPPING INTO THE SRN PLAINS FROM THE NORTHWEST AND HELPING TO FIRST DEEPEN A SURFACE LOW OVER THE LOWER MS VALLEY FOR TUESDAY NIGHT...AND THEN OVER SRN GA THURSDAY MORNING. PWATS OF NEAR 1 INCH ALONG THE COAST EARLY TUESDAY SURGE BACK NWD AND INCREASE TO 1.6 INCHES OVER MOST OF OUR CWFA BY WEDNESDAY MORNING. INCREASING WAA AHEAD OF THE FIRST SYSTEM WILL BRING WIDESPREAD RAIN SHOWERS TO OUR WRN ZONES LATER TUESDAY... AND SCATTERED TO NUMEROUS TSRA WITH LOCALLY HEAVY RAINS TUESDAY NIGHT/EARLY WEDNESDAY. THE GFS ENSEMBLE MEAN AND 00Z ECMWF HAVE A LITTLE BETTER AGREEMENT IN TIMING THIS SYSTEM WHICH FEATURES COLD FRONTOGENESIS ACROSS OUR CWFA LATE TUESDAY NIGHT. THERE ARE RATHER MEAGER INDICATIONS OF POTENTIAL SEVERE HAIL-PRODUCERS STARTING LATE TUESDAY AFTERNOON THROUGH THE NIGHT TIME HOURS...REFER TO SPC DAY 3 CONVECTIVE OUTLOOK. WILL INCLUDE A MENTION OF LOCALLY HEAVY RAIN FOR CENTRAL AND SRN PORTIONS DURING TUESDAY NIGHT WHERE 2 TO 3 INCHES ARE QUITE POSSIBLE BEFORE MIDDAY ON WEDNESDAY. WHILE THE RAINS SHOULD TAPER OFF W TO E WEDNESDAY AFTERNOON...THE SECOND AND STRONGER IMPULSE HEADS OUR WAY THURSDAY MORNING WITH MORE SHOWER CHANCES AS SURFACE HIGH PRESSURE STARTS TO FINALLY BUILD OVER OUR REGION. GFS ENSEMBLE MEANS SHOW AN OPEN TROUGH MOVING THROUGH THE REGION AS DOES THE ECMWF THURSDAY EVENING. CONSIDERING THE RECENT PROGRESSIVE NATURE OF THE WEATHER PATTERN WL LEAN TOWARD THESE MORE CONSISTENT SOLUTION SCENARIOS. THIS TIMING BRINGS DRIER AIR IN FOR THURSDAY NIGHT THROUGH SATURDAY AS THE NEXT UPSTREAM SYSTEM SHOULD HOLD OFF UNTIL ABOUT NEXT SUNDAY NIGHT OR MONDAY. DUE TO CLOUDS AND PRECIP CHANCES WEDNESDAY...HAVE STAYED WITH OUR CONTINUITY FOR MAX TEMPS OF 65-72F AS 80F SEEMS HIGHLY UNLIKELY. THE ENSEMBLE TEMPERATURE SPREADS RANGE FROM 4-5 STANDARD DEVIATIONS FROM TUESDAY NIGHT RIGHT THROUGH FRIDAY LENDING TOWARD A LOWER CONFIDENCE FORECAST THAN USUAL. HEADING INTO NEXT WEEKEND...WE SHOULD SEE A RATHER COOL THURSDAY/FRIDAY WITH HIGHS IN THE 60S FOLLOWED BY MILDER 70S FOR SATURDAY. OTHERWISE...A BLEND OF MOSTLY MEN/MEX DATA USED FOR THE TEMPS AND POPS. /40/ && .AVIATION...IFR TO LOW MVFR CIGS WITH REDUCED VISIBILITIES ARE PREVAILING ACROSS ALL TAF SITES THIS MORNING AS COLD FRONT SLOWLY PROGRESSES SOUTHWARD TOWARD HIGHWAY 84 CORRIDOR. WINDS ARE NORTH AT THE SURFACE AT ALL SITES EXCEPT KHBG...WITH A QUICK CHANGE TO W OR WSW AT 2-3 KFT...RESULTING IN POSSIBLE TURBULENCE. CIGS WILL SLOWLY LIFT TO MVFR CONDITIONS ACROSS ALL TAF SITES BY LATE MORNING. COLD FRONT WILL APPROACH KHBG BY 27/15Z BUT COULD STALL IN VICINITY AND THEN RETREAT NORTHWARD AS WINDS BACK AROUND TO SWLY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS SOUTH-CENTRAL AND SOUTHEASTERN LOCATIONS THIS AFTERNOON AND EARLY EVENING. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH WILL BE PRIMARY RISKS. CEILINGS MAY BECOME VFR FOR A SHORT TIME THIS AFTERNOON BEFORE LOWER CEILINGS BUILD BACK IN WITH RAIN PIVOTING ACROSS NORTHERN AND CENTRAL AREAS TONIGHT AND EARLY MONDAY./ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 50 72 52 / 30 43 5 11 MERIDIAN 71 52 74 49 / 41 36 6 11 VICKSBURG 65 47 70 52 / 23 43 5 11 HATTIESBURG 81 60 80 55 / 45 33 7 11 NATCHEZ 69 51 71 55 / 26 38 5 11 GREENVILLE 57 44 64 47 / 17 53 5 11 GREENWOOD 59 42 66 45 / 19 54 5 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 621 AM CDT SUN MAR 27 2011 LAZ007>009-015-016-023>026-MSZ040>043-047>060-281130- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- 621 AM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF HALF-DOLLARS AND QUARTERS WILL BE POSSIBLE THIS MORNING THROUGH EARLY MONDAY MORNING. VERY COLD TEMPERATURES ALOFT WITH LOW AND MID LEVEL ASCENT IN THE PRESENCE OF ELEVATED INSTABILITY WILL CONTINUE TO SUPPORT DEVELOPMENT OF LARGE HAIL DURING THIS TIME FRAME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY...TONIGHT AND LATER TUESDAY. ARZ074-075-MSZ018-019-025>039-044>046-281130- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- 621 AM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST MISSISSIPPI...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS CAPABLE OF NICKEL TO PENNY SIZED HAIL WILL BE POSSIBLE ACROSS EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF WEST MISSISSIPPI THIS AFTERNOON AND EARLY EVENING. VERY COLD TEMPERATURES ALOFT AND ELEVATED INSTABILITY AHEAD OF AN APPROACHING SYSTEM WILL CONTINUE TO SUPPORT THE POSSIBILITY OF HAIL ACROSS THIS REGION. LOCATIONS FARTHER EAST OF INTERSTATE 55 APPEAR TO BE STABLE ENOUGH NOT TO SUPPORT HAIL PRODUCTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS CAPABLE OF HAIL TO THE SIZE OF QUARTERS WILL STILL BE POSSIBLE EARLY MONDAY MORNING WITH RISK DECREASING TOWARDS 9AM. SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY...TONIGHT AND LATER TUESDAY. MSZ061>066-072>074-281130- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 621 AM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF-DOLLARS AND DAMAGING WINDS OF 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. A SURFACE COLD FRONT WILL STALL OUT NEAR THE HIGHWAY 84/98 CORRIDOR LATE THIS MORNING. THE SURFACE FRONT WILL PROVIDE A FOCUSING MECHANISM ALONG WITH COLD TEMPERATURES ALOFT IN SUPPORT OF ROBUST CONVECTION. THE RISK OF SEVERE HAIL AND DAMAGING WINDS WILL SLOWLY DIMINISH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY...TONIGHT AND LATER TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. ALLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 447 AM CDT SUN MAR 27 2011 LAZ008-009-015-016-271030- WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-MADISON LA- 447 AM CDT SUN MAR 27 2011 ...STRONG STORM TO PASS THROUGH MONTICELLO LOUISIANA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED 6 MILES NORTH OF HOLLY RIDGE AT 445 AM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN UP ONE HALF INCH ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM AS IT PASSES THROUGH THE MONTICELLO AREA BY 515 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN MADISON...NORTHEASTERN RICHLAND...SOUTHWESTERN EAST CARROLL AND SOUTHWESTERN WEST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 523 AM CDT SUN MAR 27 2011 LAZ009-015-016-023-271105- EAST CARROLL LA-RICHLAND LA-FRANKLIN LA-MADISON LA- 523 AM CDT SUN MAR 27 2011 ...STRONG STORM MOVING EAST ALONG INTERSTATE TWENTY TOWARD DELHI... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF RAYVILLE AT 522 AM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM AS IT MOVES THROUGH DELHI BEFORE 545 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN MADISON...NORTHEASTERN FRANKLIN...CENTRAL RICHLAND AND SOUTHWESTERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 533 AM CDT SUN MAR 27 2011 LAZ009-MSZ040>042-047-271115- EAST CARROLL LA-WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS- 533 AM CDT SUN MAR 27 2011 ...STRONG STORM CROSSING MISSISSIPPI RIVER HEADING EAST TOWARD VALLEY PARK... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 13 MILES WEST OF VALLEY PARK AT 531 AM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT MOVES THROUGH VALLEY PARK HEADING TOWARD SATARTIA BY 600 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN YAZOO...SOUTHERN ISSAQUENA...SOUTHERN SHARKEY AND NORTHERN WARREN COUNTIES...AND SOUTHEASTERN EAST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 613 AM CDT SUN MAR 27 2011 LAZ023-025-271155- TENSAS LA-FRANKLIN LA- 613 AM CDT SUN MAR 27 2011 ...CLUSTER OF STRONG STORMS PASSING JUST SOUTH OF WINNSBORO... A SMALL CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED 5 MILES SOUTH OF LIDDIEVILLE AT 612 AM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS AS THEY CROSS NEAR NEWLIGHT BY 645 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL FRANKLIN AND NORTHERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 634 AM CDT SUN MAR 27 2011 MSZ042-043-271220- MADISON MS-YAZOO MS- 634 AM CDT SUN MAR 27 2011 ...STRONG STORM CROSSING THE BIG BLACK RIVER HEADING TOWARD CANTON... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF FLORA AT 633 AM CDT... MOVING EAST AT 45 MPH. VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT PUSHES TOWARD CANTON BY 700 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL YAZOO AND CENTRAL MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 639 AM CDT SUN MAR 27 2011 MSZ038-039-045-046-271220- KEMPER MS-NESHOBA MS-NOXUBEE MS-WINSTON MS- 639 AM CDT SUN MAR 27 2011 ...STRONG STORM PASSING NORTH OF PHILADELPHIA MOVING EAST TOWARD GHOLSON AREA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED OVER STALLO AT 637 AM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT PUSHES TOWARD GHOLSON BY 700 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN WINSTON...SOUTHERN NOXUBEE...NORTHEASTERN NESHOBA AND NORTHERN KEMPER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
The Jackson/Brandon,MS radar (KDGX), 133 km away, was scanning. The volume nearest the first event began at 12:04 UTC.
2 hail. Local standard time, as filed.
Quarter sized hail was reported along Highway 4 around Newellton. Hail was so heavy in some areas that it completely covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292036, 280936.